Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 145, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 29, 2016, 3:59 PM CDT for Grundy County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2016, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 29, 2016, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grundy County, IA
The radar
The Des Moines radar (KDMX), 110 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
703
WUUS53 KDMX 292059
SVRDMX
IAC075-292145-
/O.NEW.KDMX.SV.W.0145.160829T2059Z-160829T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT MON AUG 29 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
APLINGTON...OR 8 MILES NORTHWEST OF GRUNDY CENTER...MOVING
SOUTHEAST AT 30 MPH. HEAVY RAINFALL WITH SOME PONDING OF WATER ON
ROADWAYS IS ALSO POSSIBLE.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRUNDY CENTER...REINBECK...DIKE...WELLSBURG...HOLLAND...STOUT AND
MORRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4229 9261 4230 9277 4226 9277 4240 9300
4241 9301 4242 9301 4256 9292 4256 9284
4248 9255 4247 9255 4247 9253 4231 9253
TIME...MOT...LOC 2059Z 294DEG 26KT 4247 9287
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS2 follow-up statements
485
WWUS53 KDMX 292134
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT MON AUG 29 2016
IAC075-292145-
/O.CON.KDMX.SV.W.0145.000000T0000Z-160829T2145Z/
GRUNDY IA-
434 PM CDT MON AUG 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR CENTRAL GRUNDY COUNTY...
AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRUNDY
CENTER...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GRUNDY CENTER...REINBECK...WELLSBURG...HOLLAND AND MORRISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4229 9261 4230 9277 4226 9277 4242 9301
4249 9278 4243 9253 4231 9253
TIME...MOT...LOC 2134Z 312DEG 24KT 4234 9270
HAIL...<.75IN
WIND...60MPH
$$
BEERENDS897
WWUS53 KDMX 292140
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
440 PM CDT MON AUG 29 2016
IAC075-292150-
/O.EXP.KDMX.SV.W.0145.000000T0000Z-160829T2145Z/
GRUNDY IA-
440 PM CDT MON AUG 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRUNDY COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4229 9261 4230 9277 4226 9277 4242 9301
4249 9278 4243 9253 4231 9253
TIME...MOT...LOC 2140Z 294DEG 26KT 4233 9266
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:46 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 29, 3:46 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 346 PM CDT Mon Aug 29 2016 .SHORT TERM.../Tonight/ Issued at 326 PM CDT Mon Aug 29 2016 The main concern into tonight will be convective trends. Water vapor imagery shows a noted short wave/PV anomaly over NM/CO with an associated stream of deep moisture into the mid Missouri River Valley. Relatively unorganized thunderstorms have developed in this deep moisture fetch and instability. MLCapes are generally uncapped at 1500-2500 j/kg with weak shear. Soundings show you have to go to around 6.5km just to get 20kts of flow so storms will be slow moving and disorganized with heavy rain and potentially flash flooding a concern, and an outside chance of a microburst with stronger storms if strong cells and updrafts collapse. Heavy rains and potentially flash flooding are a concern, but have held off on a headline at the moment as the disorganization and lack of a particular focus would warrant issuing for the entire area, which seems like overkill considering the situation. The synoptic situation and near storm environment will change little into the night with only gradual weakening of instability and loss of heating the only change. The low level flow and moisture transport will certainly not be strong, but the trajectory sufficient to sustain gradually weakening storms into the night. The best 0-2km moisture convergence should remain north of Iowa near the frontal boundary/baroclinic zone, but most models do show a weaker secondary max into Iowa associated with a weak KS surface trough ahead of the NM/CO short wave. Thus will keep chance PoPs through the first period. The environment is currently conducive for funnel clouds as well, with weak flow and high values of 0-3km Capes, but this should wane toward sunset. .LONG TERM.../Tuesday through Monday/ Issued at 326 PM CDT Mon Aug 29 2016 Tuesday... Main Impact: Heavy rainfall potential, strong to severe thunderstorms Confidence: Med-High Many similarities between today's wx overall and the setup for Tuesday. Throughout the day time a cold front will be passing through Iowa from north to south. A lot of upper level cloud cover expected throughout the morning hours. Decently high 0-1km lapse rates, low-level CAPE near 200-500 j/kg, MLCAPE approaching 2000 j/kg and increasing sfc relative vorticity priming the environment for landspouts/funnel clouds once again. Beyond landspouts/funnel clouds, heavy rainfall potential will need to be monitored. Moisture surging across SW Iowa will keep PWATs near 2.0 inches and warm cloud depths near 12kft south of Interstate 80. Low to mid level winds remain weak and suggest storm motion will be slow once again for pockets of storms that generate. As of now, threat appears to be highest over our southwestern to south-central counties. Flood potential will need to be monitored as some locations could receive over one inch of rain per hour rainfall rates. Wednesday through Friday... Main Impact: No hazardous wx expected Confidence: Very High There may be a few lingering showers and storms near the IA/MO border into Wednesday. Otherwise, a period of dry and cooler conditions is expected from Wednesday into at least Friday as high pressure will propagate eastward from North Dakota across northern Minnesota. Sfc dewpoints will go from the upper 60s to mid 70s experienced today and tomorrow, down do the 50s and low 60s by Wednesday afternoon. Concurrently, 850mb temps will fall rather appreciably. The 12z Mon solutions are cooler and drier than than the 00z Mon solutions, which is notable because the source region for the progged air has only moved into the CONUS, and thus is becoming more accurately sampled. Saturday through Monday... Main Impact: Returning showers and thunderstorms Confidence: Low Long-range models trying to zero in on a solution which brings return flow into Iowa by the weekend as the aforementioned area of high pressure slides into the Great Lakes Region. The big negative for re-introducing precipitation into the area too soon is the a large area of anti-cyclonic rotation slated to be near the Gulf Coast. Given the size of this area, models may be pushing it away too fast, meaning precip may struggle to return to Iowa until at least Monday. Have begun to slightly scale back timing of POPs vs guidance. && .AVIATION.../For the 18Z TAFS through 18Z Tuesday afternoon/ Issued at 300 PM CDT Mon Aug 29 2016 The primary concern will be convective trends with associated category reductions and local wind effects all in question. Predictability and confidence will be low based on slow, erratic movement and omni-directional outflow boundaries. Thus have pretty much played extrapolation over the next several hours and omitted mention in later periods until confidence in timing and location increases. With light winds and high low level moisture content, have also added MVFR fog mention overnight. This will have to be monitored into 00z and 06z as the potential to go lower is certainly there. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Small LONG TERM...Kotenberg AVIATION...Small
Hazardous weather outlook, Aug 29, 3:44 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CDT MON AUG 29 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-302045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 344 PM CDT MON AUG 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. LOCALLY BRIEF HEAVY RAIN AND HAIL MAY ACCOMPANY THE STRONGER STORMS. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH SUNSET THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE DAY TUESDAY THROUGH LATE TUESDAY NIGHT. ADDITIONALLY...FUNNEL CLOUDS ARE POSSIBLE THROUGH SUNSET TUESDAY AFTERNOON. LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THUNDERSTORM CHANCES ARE FORECAST SATURDAY INTO SUNDAY. THE PREDICTABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KOTENBERG
In the hours before
Special weather statement, Aug 29, 11:53 AM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 AM CDT MON AUG 29 2016
IAZ005>007-016-017-024-025-291745-
WORTH IA-WRIGHT IA-CERRO GORDO IA-WINNEBAGO IA-HUMBOLDT IA-
KOSSUTH IA-HANCOCK IA-
1153 AM CDT MON AUG 29 2016
...STRONG STORMS WITH HEAVY RAIN OVER NORTHERN IOWA...
AT 1149 AM CDT...DOPPLER RADAR WAS TRACKING SLOW MOVING STRONG
THUNDERSTORMS FROM 13 MILES NORTHEAST OF DAKOTA CITY THROUGH HANCOCK
COUNTY INTO WORTH COUNTY.
HALF INCH HAIL AND TORRENTIAL RAINS WILL BE POSSIBLE WITH THESE
STORMS. RAINFALL RATES MAY REACH ONE TO TWO INCHES PER HOUR
PRODUCING SIGNIFICANT PONDING WATER IN DITCHES AND ON ROADS...RISES
IN SMALL STREAMS AND CREEKS...AND LOW VISIBILITIES WHEN DRIVING.
LOCATIONS IMPACTED INCLUDE...
MASON CITY...ALGONA...FOREST CITY...GARNER...CLARION...NORTHWOOD...
DAKOTA CITY...HUMBOLDT...EAGLE GROVE...BELMOND...LAKE MILLS...
BRITT...NORA SPRINGS...MANLY...ROCKWELL...CLEAR LAKE...SMITH POOL...
EAGLE LAKE...RICE LAKE AND MASON CITY MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4291 9303 4291 9350 4278 9350 4265 9397
4265 9443 4349 9444 4350 9302
TIME...MOT...LOC 1649Z 062DEG 5KT 4289 9407
SMALLSpecial weather statement, Aug 29, 1:37 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 137 PM CDT MON AUG 29 2016 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-300000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... TAMA...TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA... GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA... NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 137 PM CDT MON AUG 29 2016 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS ACROSS MUCH OF IOWA THIS AFTERNOON. USUALLY...THESE FUNNEL CLOUDS CAN FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. SMALL
Special weather statement, Aug 29, 3:09 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 309 PM CDT MON AUG 29 2016 IAZ026-027-037-038-292100- FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA- 309 PM CDT MON AUG 29 2016 ...GUSTY WINDS AROUND 50 MPH POSSIBLE... AT 309 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ACKLEY...OR NEAR IOWA FALLS...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IOWA FALLS...ELDORA...ACKLEY...STEAMBOAT ROCK...GENEVA...BRADFORD... OWASA...ACKLEY MUNICIPAL AIRPORT...PINE LAKE STATE PARK AND IOWA FALLS MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4257 9342 4273 9330 4262 9289 4235 9308 TIME...MOT...LOC 2009Z 301DEG 23KT 4257 9315 BEERENDS
Local storm report, Aug 29, 3:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT MON AUG 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM FUNNEL CLOUD 3 S WATERLOO 42.45N 92.36W
08/29/2016 BLACK HAWK IA LAW ENFORCEMENT
IOWA STATE PATROL RELAYED PUBLIC REPORT OF
FUNNEL CLOUD NEAR KIMBALL AVE AND HIGHWAY
20. .
&&
BSSSpecial weather statement, Aug 29, 3:44 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON AUG 29 2016
IAZ027-037-038-050-292145-
TAMA IA-BUTLER IA-HARDIN IA-GRUNDY IA-
344 PM CDT MON AUG 29 2016
...GUSTY WINDS AROUND 50 MPH AND HEAVY RAINFALL EXPECTED...
AT 342 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR ACKLEY...OR 10 MILES NORTHEAST OF ELDORA...MOVING SOUTHEAST AT
25 MPH.
HALF INCH HAIL...VERY HEAVY RAINFALL AND WIND GUSTS TO AROUND 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELDORA...GRUNDY CENTER...PARKERSBURG...REINBECK...ACKLEY...DIKE...
APLINGTON...WELLSBURG...NEW HARTFORD...STEAMBOAT ROCK...HOLLAND...
STOUT...LINCOLN...MORRISON...ACKLEY MUNICIPAL AIRPORT AND PINE LAKE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4231 9254 4221 9276 4240 9317 4256 9305
4256 9303 4259 9303 4264 9299 4258 9255
4247 9255 4247 9253
TIME...MOT...LOC 2042Z 298DEG 27KT 4249 9299
BEERENDSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 11:53 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Hancock, Humboldt, Kossuth, Winnebago, Worth and 1 more | 52 min |
| Aug 29, 12:44 PM CDT | Flash Flood Warning | DMX | Humboldt, Kossuth, Wright | 6 hr |
| Aug 29, 3:09 PM CDT | Special Weather Statement | DMX | Hardin | 51 min |
| Aug 29, 3:44 PM CDT | Special Weather Statement | DMX | Grundy | 61 min |
| Aug 29, 4:05 PM CDT | Special Weather Statement | DMX | Polk | 40 min |
| Aug 29, 4:56 PM CDT | Special Weather Statement | DMX | Tama | 34 min |
| Aug 29, 4:59 PM CDT | Special Weather Statement | DMX | Tama | 31 min |
| Aug 29, 5:08 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Guthrie, Story | 52 min |
| Aug 29, 5:25 PM CDT | Flash Flood Warning | DMX | Boone, Story | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.